| Catalog Number |
INTS14 |
| Medical Device Problem Code |
Restricted Flow rate (1248)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/12/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.
Event or Problem Description
It was reported that the bag could not drop down far enough for the urine to drain.Also stated that it started, then stopped and did not drain further.So in the meantime, the nurses on that floor were opening a brand new full foley kit and taking the catheter out, then discarding the rest.(pcn ints14, pcn ints16).Per follow up via email on 21jul2023, it was stated that they had worked with the representative on education for the unit.Currently that had a positive effect on staff¿s usage of the product.Per follow up via email on 21jul2023, stated that the customer made it clear that the issue has been resolved.
Event or Problem Description
It was reported that the bag could not drop down far enough for the urine to drain.Also stated that it started, then stopped and did not drain further.So in the meantime, the nurses on that floor were opening a brand new full foley kit and taking the catheter out, then discarding the rest.(pcn ints14, pcn ints16) per follow up via email on 21jul2023, it was stated that they had worked with the representative on education for the unit.Currently that had a positive effect on staff¿s usage of the product.Per follow up via email on 21jul2023, stated that the customer made it clear that the issue has been resolved.
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned.A potential root cause for this failure could be due to "human error / lack of training".It is unknown whether the device had met relevant specifications.The product was used for treatment purposes.It was unknown whether the product had caused the reported failure.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "proper techniques for urinary catheter insertion ¿ perform hand hygiene immediately before and after insertion ¿ insert urinary catheters using aseptic technique and sterile equipment ¿ use the smallest catheter possible, consistent with good drainage ¿ document the indications for catheter insertion, date and time of catheter insertion, and individual who inserted catheter indications for use: pvc & red rubber: for urological use only silicone: intended for use for bladder management including urine drainage, collection and measurement.The devices are generally passed to the urinary bladder via the urethra.Note: use each swab stick for one swipe only female patient: with a downward stroke cleanse the right labia minora and discard the swab.Do the same for the left labia minora.With the last swabstick cleanse the middle area between the labia minora male patient: cleanse the penis in a circular motion starting at the urethral meatus and working outward bard® ez-lok¿ sampling port (indicated by the blue stem in the port) accepts luer lock (fig.1a) or slip tip collection devices (fig.1b).Bd vacutainer® urine products can be used for collection, storage, and transport of urine specimens from a urinary catheter.1.Swab surface of bard® ez-lok¿ sampling port with antiseptic (fig.2) e.G., site-scrub¿ ipa device which is an effective disinfecting agent for luer hubs.2.Using aseptic technique, position the collection device in the center of the sampling port.Press the device firmly and twist gently to access the sampling port.(fig.3) 3.If using bd vacutainer® luer-lok¿ access device (fig.4), collect urine into the bd vacutainer® tubes per hospital protocol.If using syringe, slowly aspirate urine sample into syringe and transfer to collection cup or follow hospital protocol.4.After sample is obtained, discard collection device according to hospital protocol.5.Follow established hospital protocol for specimen labeling and transport to lab.Directions for use 1.Prepare patient with 3 foam swab sticks saturated in povidone iodine.Use the nondominant hand for the genitalia and the dominant hand for the swabs 2.Wash hands and don clean gloves 3.Don sterile gloves 4.Place underpad beneath patient, plastic/¿shiny¿ side down 5.Explain procedure to patient and open peri-care kit 6.Use the provided packet of wipes to cleanse patient¿s peri-urethral area 7.Position fenestrated drape on patient 8.Proceed with catheterization in usual manner using the dominant hand a.When catheter tip has entered bladder, urine will be visible in the drainage tube 9.Remove gloves and perform hand hygiene with provided alcohol hand sanitizer gel 10.Document procedure according to hospital protocol 11.Lubricate catheter 12.Using proper aseptic technique open csr wrap caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.Single use only.Do not resterilize.For urological use only.Warning: on catheter, do not use ointments or lubricants having a petrolatum base.They will damage the catheter.Warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practices and applicable local, state and federal laws and regulations.Visually inspect the product for any imperfections or surface deterioration prior to use.If package is opened or if any imperfection or surface deterioration is observed, do not use.Please consult product label and insert for any indications, contraindications, hazards, warnings, cautions and directions for use." h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.